Nebraska, 2002Damaging Wind in Nebraska, June 10, 2002
June 10, 2002 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 10, 1:50 PM CST, 6 hours 40 minutes earlier.
Area forecast discussion, Jun 10, 1:50 PM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT MON JUN 10 2002
POTENTIAL FOR CONVECTION WILL BE THE MAIN PROBLEM THE NEXT FEW DAYS.
SOME CHANCE OF SEVERE THROUGH MIDNIGHT. CURRENT PROGS...ESPECIALLY
THE ETA HINT AT FLASH FLOOD POTENTIAL OVER SERN NE TUE NGT. SURFACE
ANALYSIS EARLY THIS AFTN SHOWED CDFNT HAD MOVED INTO THE NWRN CORNER
OF NERN NE. DEWPTS AHEAD OF THE FNT AROUND 70 OR IN THE LOWER 70S.
OAX SOUNDING FROM 12Z DID NOT HAVE MUCH OF A CAP...BUT LBF HAD A
VERY STRONG CAP AROUND 750 MB. TEMPS AT THE SFC HAD WARMED TO NEAR
100 F NEAR KHYS IN KS NEAR SFC LOW. EXPECT EXPLOSIVE DEVELOPMENT
IN THAT AREA SHORTLY. FNT WILL TRY TO HANG UP AND STALL TNGT...BUT
LOCATION OF OUTFLOW BOUNDARIES WILL MAKE WINDS TOUGH TO CALL LATER
TNGT. OVERALL NGM MOS LOOKS A LITTLE TOO COOL AGAIN TNGT. WILL GO
WITH MENTION OF SCT TSTMS THROUGH ABOUT MIDNIGHT. THEN THERE IS
ANOTHER CHANCE LATE TNGT WITH SHORTWAVE MOVING OUT OF THE WRN HIGH
PLAINS. THIS SEEMS TO BE BEST DEPICTED BY 12Z ETA/MESOETA.
GENERALLY THINK THAT THE ETA MAY HANDLE THINGS A BIT BETTER DURING
THE NEXT FEW DAYS. PCPN SHOULD BE ONGOING MOST AREAS BY SUNRISE
TUESDAY. THEN THIS SHOULD MOVE EWD AND WEAKEN. NEXT ROUND OF
TSTMS...POSSIBLY SEVERE...WOULD BE TUE EVENING INTO TUESDAY NIGHT.
IF ETA ENDS UP CORRECT...DEFINITE POTENTIAL FOR FLASH FLOODING W/
HIGH QPF. RAISED LOWS A BIT FROM NGM MOS TUE NGT...BUT DID NOT
DEVIATE MUCH ON WED. LOOKS LIKE A MAINLY DRY PATTERN LATER IN THE
WEEK AS CLOSED LOW PUSHES TOWARD THE WRN GREAT LAKES AND FLOW
BECOMES NWLY ALOFT. WILL HAVE TO SEE ABOUT THAT. DID INCLUDE A
MENTION OF PCPN STARTING SAT NGT AND CONTINUING INTO MON. FIRST
DRAFT OF THE WORK ZFP WAS SENT EARLIER.
.OMA...NONE.
MILLER
In the hours before
Special weather statement, Jun 10, 4:37 PM CST, 3 hours 53 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT MON JUN 10 2002
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR
TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA.
A COLD FRONT IS FORECAST TO PUSH SLOWLY INTO NORTHEAST NEBRASKA
TONIGHT...THEN STALL IN EAST CENTRAL NEBRASKA AND WEST CENTRAL
IOWA DURING THE DAY TUESDAY.
THE FRONT COULD PRODUCE STRONG THUNDERSTORMS...AS IT MOVES INTO
MOIST AND UNSTABLE AIR TO ITS EAST AND SOUTH. THUNDERSTORM
DEVELOPMENT WILL BE INHIBITED BY A CAP OF WARM AIR ALOFT...
BUT IF THE CAP BREAKS...STORMS WILL DEVELOP RAPIDLY. STORMS
MAY ALSO MOVE INTO SOUTHEAST NEBRASKA FROM SOUTH CENTRAL
KANSAS DURING THE NIGHT. ANY STORMS IN THE AREA TONIGHT COULD
PRODUCE LARGE HAIL OR DAMAGING WINDS...AS WELL AS HEAVY RAIN.
TORNADOES ARE UNLIKELY DUE TO WEAK WIND SHEAR.
SEVERE STORMS ARE ONCE AGAIN POSSIBLE FROM MID AFTERNOON
TUESDAY THROUGH TUESDAY NIGHT. ONCE AGAIN...THE PRIMARY CAUSE
WILL BE STRONG INSTABILITY IN THE VICINITY OF THE COLD FRONT.
BY TUESDAY AFTERNOON...THE FRONT IS EXPECTED TO BE FAR ENOUGH
SOUTH THAT SEVERE WEATHER IS UNLIKELY FOR ALBION...NORFOLK...
WAYNE...AND AREAS TO THE NORTHWEST. BY WEDNESDAY...THE FRONT
WILL PROBABLY BE FAR ENOUGH SOUTH THAT THE ENTIRE AREA WILL
HAVE LITTLE RISK OF SEVERE WEATHER.
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).
POLLACK
Thunderstorm Wind, Seward
- When
- June 10, 8:30 PM CST
- Where
- Seward County, 1 mi W of Seward
- Measured
- 55 kt (63 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 40.900, -97.117
Thunderstorm winds overturned a center pivot irrigation system, broke a few large tree limbs and caused some outbuilding damage west of Seward.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Minnesota, June 10 to 25, 2002$200 million · 1 event
- Tornadoes and Hail in Nebraska, June 10, 2002$875,000 · F0 · 13 events
- Flood in Minnesota, June 10 to 25, 20022 injured · $500,000 · 1 event
- Tornado and Hail in Kansas, June 10, 2002$35,000 · F0 · 51 events
- Damaging Winds in Iowa, June 10 to 11, 2002$83,000 · 62 kt wind · 11 events
- Hail in Kansas, June 10 to 11, 2002$115,000 · 1.5 in hail · 3 events
- Flood in Minnesota, June 10 to 30, 2002$85,000 · 1 event
- Hail and Damaging Winds in Texas, June 10, 2002$35,000 · 1 in hail · 12 events
- Damaging Wind in Iowa, June 10, 2002$40,000 · 61 kt wind · 1 event
- Flash Flooding in Texas, June 10 to 11, 2002$20,000 · 4 events
- Hail and Damaging Winds in Minnesota, June 10, 20021.75 in hail · 15 events
- Flash Flood and Hail in North Dakota, June 10, 20021 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304023.